Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 6, 2007, 4:07 PM CDT for 14 counties in Kansas. It took effect at Jun 6, 2007, 8:38 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 4:07 PM CDT (21:07 UTC)
- In effect from
- Jun 6, 2007, 8:38 PM CDT
- Expired
- Jun 7, 2007, 11:17 AM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -521 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 062107 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 407 PM CDT WED JUN 6 2007 ...VERY WINDY CONDITIONS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS THE REGION... .A POWERFUL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES TODAY. THIS WILL CAUSE SOUTH WINDS TO INCREASE DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA DEEPENS RAPIDLY. KSZ032-033-047>052-067-068-082-083-091-092-070515- /O.NEW.KICT.WI.Y.0018.070607T0600Z-070608T0000Z/ /O.EXT.KICT.HW.W.0002.000000T0000Z-070607T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 407 PM CDT WED JUN 6 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM CDT THURSDAY. SOUTH WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 55 MPH ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. DRIVERS OF HIGH PROFILE VEHICLES GOING EAST OR WEST NEED TO BE ESPECIALLY CAUTIOUS. THIS HIGH WIND WARNING INCLUDES I-70 BETWEEN MILE MARKERS 206 AND 265. THE WINDS SHOULD GRADUALLY DECREASE AFTER MIDNIGHT TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE CONDITIONS SHOULD CONTINUE THROUGH MUCH OF THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ053-069>072-093>096-098>100-070515- /O.EXT.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 407 PM CDT WED JUN 6 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THURSDAY. SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. THE WINDS SHOULD GRADUALLY DECREASE AFTER MIDNIGHT TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. THESE WINDS SHOULD CONTINUE THROUGH MUCH OF THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COOK
4 follow-up statements
000 WWUS73 KICT 070138 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 838 PM CDT WED JUN 6 2007 ...WINDY CONDITIONS WILL CONTINUE TONIGHT THROUGH THURSDAY EVENING... KSZ032-033-047>052-067-068-082-083-091-092-070945- /O.CAN.KICT.HW.W.0002.000000T0000Z-070607T0600Z/ /O.EXT.KICT.WI.Y.0018.070607T0138Z-070608T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 838 PM CDT WED JUN 6 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. WINDS MAY WEAKEN SOME TOWARD MORNING GENERALLY NORTHWEST OF THE TURNPIKE...AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. HOWEVER...STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL AGAIN DEVELOP BY MID MORNING THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ053-069>072-093>096-098>100-070945- /O.CON.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 838 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...AND THROUGH MUCH OF THE DAY ON THURSDAY ACROSS SOUTHEAST KANSAS...AS A COLD FRONT APPROACHES FROM THE WEST. WINDS MAY WEAKEN FOR A TIME THIS EVENING...BUT ARE EXPECTED TO INCREASE AFTER MIDNIGHT ACROSS SOUTHEAST KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KRC/ADK
000 WWUS73 KICT 070320 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1020 PM CDT WED JUN 6 2007 ...WINDY CONDITIONS WILL CONTINUE TONIGHT THROUGH THURSDAY EVENING... KSZ071-072-095-096-099-100-070430- /O.CAN.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 1020 PM CDT WED JUN 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE SOUTH WIND HAD SUBSIDED TO SPEEDS OF 20 TO 25 MPH ACROSS SOUTHEAST KANSAS. THE WIND IS NOT EXPECTED TO INCREASE DURING THE COURSE OF THE NIGHT. $$ KSZ032-033-047>052-067-068-082-083-091-092-071130- /O.CON.KICT.WI.Y.0018.000000T0000Z-070608T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1020 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. WINDS MAY WEAKEN SOME TOWARD MORNING GENERALLY NORTHWEST OF THE TURNPIKE...AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. HOWEVER...STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL AGAIN DEVELOP BY MID MORNING THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ053-069-070-093-094-098-071130- /O.CON.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/ CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1020 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...AND THROUGH MUCH OF THE DAY ON THURSDAY ACROSS SOUTHEAST KANSAS...AS A COLD FRONT APPROACHES FROM THE WEST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 070812 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 AM CDT THU JUN 7 2007 ...WINDY CONDITIONS WILL CONTINUE ON THURSDAY... KSZ094-098-070915- /O.CAN.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/ ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...HOWARD...SEDAN 312 AM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA FOR MUCH OF THE DAY ACROSS SOUTHEAST KANSAS...THEREFORE THE ADVISORY HAS BEEN CANCELED. $$ KSZ032-033-047>052-067-068-082-083-091-092-071615- /O.EXT.KICT.WI.Y.0018.000000T0000Z-070607T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 312 AM CDT THU JUN 7 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ053-069-070-093-071615- /O.EXT.KICT.WI.Y.0017.000000T0000Z-070607T1800Z/ CHASE-BUTLER-GREENWOOD-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY 312 AM CDT THU JUN 7 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB
000 WWUS73 KICT 071617 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1117 AM CDT THU JUN 7 2007 KSZ032-033-047>052-067-068-082-083-091-092-071730- /O.CAN.KICT.WI.Y.0018.000000T0000Z-070607T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1117 AM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS WILL INCREASE THIS AFTERNOON...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA ACROSS THE REGION. $$ KSZ053-069-070-093-071730- /O.CAN.KICT.WI.Y.0017.000000T0000Z-070607T1800Z/ CHASE-BUTLER-GREENWOOD-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY 1117 AM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS WILL INCREASE THIS AFTERNOON...BUT SHOULD REAMIN BELOW ADVISORY CRITERIA ACROSS THE REGION. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:11 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 6, 3:11 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 311 PM CDT WED JUN 6 2007 .DISCUSSION... THE MAIN CONCERNS THIS FORECAST PACKAGE ARE THE WINDS...CONVECTIVE AND SEVERE CHANCES. TONIGHT-FRIDAY: STRONG LOW PRESSURE CONTINUES TO OVER WYOMING WITH A VERY IMPRESSIVE PRESSURE GRADIENT EXTENDING EAST AFFECTING KANSAS THIS AFTERNOON. SURFACE ANALYSIS SHOWS A GREAT DEAL OF WIND OVER THE FORECAST AREA WITH SPEEDS NEARING WARNING CRITERIA WEST OF THE TURNPIKE. A DRYLINE CONTINUES MOVING NORTHEAST INTO WESTERN KANSAS. STRONG INSTABILITY IN THE BOUNDARY LAYER WILL CONTINUE TO SUPPORT DEEP MIXING AND SUBSEQUENT MIXING DOWN OF STRONG WIND IN THE BOUNDARY LAYER. OVERNIGHT...WINDS INCREASE AT 850 MB TO AN INCREDIBLE /FOR THIS TIME OF YEAR/ 70-75 KNOTS. NAM-WRF/RUC/WSWRF ALL SHOW INSTABILITY CONTINUING OVERNIGHT. BELIEVE THIS IN CONJUNCTION WITH THE STRONG WINDS ALOFT WILL BE ENOUGH TO CONTINUE THE WIND ADVISORY THROUGHOUT THE NIGHT. ADMITTEDLY THERE MAY BE A FEW HOURS WHERE WE DO NOT REACH ADVISORY CRITERIA...BUT THE OVERALL SENTIMENT IS THAT IT WILL REMAIN WINDY AND THAT WILL BE THE MESSAGE. HIGH WIND WARNING WILL BE EXTENDED THROUGH 06Z GIVEN THE STRONG MIXING AND MOMENTUM TRANSPORT ON THE NAM/RUC/WSWRF BUFKIT SOUNDINGS. CONVECTIVE CHANCES THIS EVENING ARE GOING TO REMAIN A DIFFICULT TASK TO DEAL WITH. THE CAP REMAINS STRONG...THOUGH THE NAM/RUC/WSWRF DO AGREE IN A GRADUAL WEAKENING OF THE CAP OVER THE WESTERN PORTION OF THE FORECAST AREA. STRONG FRONTOGENESIS WILL GRADUALLY EAT AWAY AT THE CAP AND WILL GIVE US A CHANCE OF CONVECTION THIS EVENING. RUC AND ICT-WRF-ARW16KM DO SHOW A SMALL AMOUNT OF QPF. AGAIN THOUGH...CAP WILL BE DIFFICULT TO OVERCOME. THAT SAID...THE CONVECTION WILL NEED TO REMAIN ALONG THE DRY LINE FOR IT TO SURVIVE. STRONG WINDS AT THE SURFACE THAT ARE NEARLY PARALLEL TO THE 6KM WIND VECTOR HAVE PRECLUDED FAVORABLE DEEP LAYER SHEAR FOR SUPERCELLS EVERYWHERE EXCEPT RIGHT ALONG THE DRY LINE...WHERE THE WINDS DECREASE AND BACK SOMEWHAT LOCALLY. THUS...AM THINKING THAT CONVECTION WILL REMAIN ONLY ALONG THE WESTERN PORTION OF THE FORECAST AREA...WHICH IS WHAT THE GOING FORECAST HAS. WILL KEEP THAT INTACT. THURSDAY THE DRY LINE WILL BE FURTHER EAST AND BE IN A LESSER CAPPED ENVIRONMENT. INFACT...THERE IS A SMALL CHANCE THAT CONVECTION MAY BE GOING EARLY IN THE DAY NORTH OF THE FORECAST AREA WITH STORMS GRADUALLY BUILDING SOUTH ALONG THE DRYLINE AS INSTABILITY INCREASES /AND THE CAP WEAKENS/. THERE SHOULD BE LITTLE PROBLEM GETTING THE STORMS TO DEVELOP IN THE AFTERNOON. MLCAPES EXCEED 3500 J/KG. WITH 0-6KM SHEAR EXCEEDING 50 KNOTS...SHOULD BE A STRONG SUPERCELL DAY. 0-1 KM SHEAR EXCEEDING 30 KNOTS SUGGESTS A FAVORABLE ENVIRONMENT FOR SIGNIFICANT TORNADOES EAST OF THE TURNPIKE. HOWEVER...CONFIDENCE IN THIS /SIG TORS/ RIGHT NOW IS NOT THAT GREAT GIVEN THE EXPECTED WIND DIRECTION AND SPEEDS FOR THURSDAY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA THURSDAY NIGHT. FRIDAY SHOULD BE COOLER AND LESS ACTIVE. SATURDAY-TUESDAY: HIGH PRESSURE MOVES OFF TO THE EAST AS ANOTHER LEE TROUGH DEVELOPS SATURDAY. DURING THE EVENING...STRONG NET ADIABATIC ASCENT IS NOTED IN THE 315K LAYER...SUGGESTING A REASONABLE LIKELIHOOD OF STORMS TO DEVELOP. THIS AXIS RESIDES OVER WESTERN KANSAS AND PROPAGATES EASTWARD OVERNIGHT. GFS ENSEMBLES HAVE A BULLSEYE OF HIGHER PROBABILITIES OF .1 INCH ASSOCIATED WITH THIS FEATURE. CURRENT FORECAST OF 30 PERCENT CHANCE OF THUNDERSTORMS WILL BE MAINTAINED DUE TO CONSISTENCY THRESHOLDS...BUT THINK HIGHER FORECAST CONFIDENCE DUE TO MODEL CONSISTENCY AND PROBABILISTIC DATA SUGGESTS A HIGHER CHANCE IN REALITY. MOREOVER...THE LEE TROUGH MAINTAINS ITSELF ALL THE WAY THROUGH THE END OF THE PERIOD. THE ONLY SIGNIFICANT CHANGE TO THE ENVIRONMENT WOULD BE THAT WE ARE RIDGE BUILDING ALOFT...WHICH SUGGESTS A GRADUAL DECREASE IN PRECIPITATION CHANCES /BECAUSE OF AN INCREASING CAP/ BUT AN INCREASING TREND IN THE TEMPERATURES. HAVE INDICATED SUCH IN THE FORECAST DATABASE. COOK && .AVIATION... 18Z TAFS...WINDY CONDITIONS FOR ALL TAF SITES THROUGH MUCH IF NOT ALL OF THE TAF PERIOD. THESE GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE NIGHT...AND EVEN INCREASE SOME ACROSS SOUTHEAST KANSAS TOWARD MORNING. CAP IS STRONG ALONG AND AHEAD OF THE DRYLINE THIS AFTERNOON...SO CONFIDENCE IS LOW THAT ANY CONVECTION WILL BE ABLE TO DEVELOP. ON THURSDAY...GRADIENT WEAKENS SOMEWHAT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...BUT REMAINS FAIRLY TIGHT OVER SOUTHEAST KANSAS. THEREFORE EXPECT KCNU TO BE PERHAPS MORE GUSTY THAN IT HAS BEEN TODAY. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 70 90 57 / 10 10 10 10 HUTCHINSON 90 68 88 55 / 10 20 10 10 NEWTON 88 70 88 56 / 10 10 10 10 ELDORADO 88 70 89 58 / 10 10 20 10 WINFIELD-KWLD 89 71 90 60 / 10 10 20 10 RUSSELL 92 61 84 52 / 10 20 10 10 GREAT BEND 92 62 86 53 / 10 20 10 10 SALINA 90 68 87 54 / 10 20 10 10 MCPHERSON 89 69 88 55 / 10 20 10 10 COFFEYVILLE 88 72 88 63 / 10 10 30 40 CHANUTE 86 72 86 63 / 10 10 40 40 IOLA 86 72 86 62 / 10 10 40 40 PARSONS-KPPF 87 72 87 62 / 10 10 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THURSDAY FOR KSZ053-069>072- 093>096-098>100. HIGH WIND WARNING UNTIL 1 AM CDT THURSDAY FOR KSZ032-033-047>052- 067-068-082-083-091-092. WIND ADVISORY FROM 1 AM TO 10 PM CDT THURSDAY FOR KSZ032-033- 047>052-067-068-082-083-091-092. &&
Hazardous weather outlook, Jun 6, 5:29 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 529 AM CDT WED JUN 6 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 529 AM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL AFFECT THE ENTIRE REGION TODAY...PLEASE SEE LATEST HIGH WIND WARNING AND WIND ADVISORY FOR MORE DETAILS. ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP THIS EVENING ALONG A DRY- LINE NEAR CENTRAL KANSAS. THE THUNDERSTORM DEVELOPMENT WILL BE PREDICATED THE STRENGTH OF CONVERGENCE ALONG THE DRY-LINE. IF THE STRONG CAP CAN BE OVERCOME ALONG THE DRY-LINE THEN STORMS WOULD QUICKLY BECOME SEVERE...AND AFFECT LOCATIONS MAINLY WEST OF HIGHWAY 14 IN CENTRAL KANSAS AFTER 7 PM. VERY LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER RISK FROM ANY ISOLATED THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AFTERNOON AND EVENING...MAINLY AFFECTING LOCATIONS EAST OF THE KANSAS TURNPIKE. THE DRY-LINE WILL MOVE EASTWARD ACROSS KANSAS DURING THE DAY ON THURSDAY...WITH THUNDERSTORMS EXPECTED TO DEVELOP SOUTHWARD ALONG THE DRY-LINE DURING THE AFTERNOON HOURS. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER RISK...HOWEVER THERE IS A CONDITIONAL RISK FOR TORNADOES IF THE LOW LEVEL WINDS CAN BACK TO A SOUTH...OR SOUTHEAST DIRECTION DURING THE LATE AFTERNOON AND EVENING HOURS. PLEASE WATCH FOR LATER OUTLOOKS AND ADDITIONAL UPDATES ON THIS DEVELOPING SEVERE WEATHER SCENARIO. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY THROUGH MONDAY...AS ANOTHER WEATHER SYSTEM MOVES INTO THE REGION. SEVERE WEATHER COULD BECOME A POSSIBILITY AGAIN DURING THIS PERIOD...PLEASE STAY TUNED FOR ADDITIONAL INFORMATION FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING DUE TO THE ISOLATED NATURE OF THUNDERSTORM COVERAGE. SPOTTER ACTIVATION MAY BE NEEDED FOR LOCATIONS EAST OF THE KANSAS TURNPIKE ON THURSDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Local storm report, Jun 6, 2:45 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM NON-TSTM WND DMG RUSSELL 38.89N 98.85W
06/06/2007 RUSSELL KS LAW ENFORCEMENT
LAWN FURNITURE AND SMALL ITEMS BEING MOVED AROUND AND
SOME BLOWING DIRT IN AREA.
&&
LFWLocal storm report, Jun 6, 2:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND DMG SALINA 38.82N 97.62W
06/06/2007 SALINE KS LAW ENFORCEMENT
HIGH WINDS WERE CAUSING DOWNED TREE LIMBS ON TO POWER
LINES. SMALL OUT BUILDINGS WERE BEING MOVED AROUND WITH
SOME BLOWING DIRT IN AREA.
&&
LFWLocal storm report, Jun 6, 2:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM NON-TSTM WND GST RUSSELL 38.89N 98.85W
06/06/2007 M59 MPH RUSSELL KS OFFICIAL NWS OBS
&&
LFWLocal storm report, Jun 6, 3:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND DMG 4 S WESTFALL 38.87N 98.00W
06/06/2007 LINCOLN KS EMERGENCY MNGR
SEMI-TRUCK BLOWN OVER ON INTERSTATE 70 AT MILE MARKER
232.5. THIS IS APPROXIMATELY 3.5 MILES SOUTH OF THE CITY
OF WESTFALL.
&&
JASLocal storm report, Jun 6, 4:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG MCPHERSON 38.37N 97.66W
06/06/2007 MCPHERSON KS LAW ENFORCEMENT
2 TO 3 INCH TREE BRANCHES BEING BLOWN DOWN IN THE CITY.
0350 PM NON-TSTM WND DMG MARQUETTE 38.55N 97.83W
06/06/2007 MCPHERSON KS LAW ENFORCEMENT
POWER HAS BEEN LOST TO THE CITY OF MARQUETTE.
&&
CDBLocal storm report, Jun 6, 4:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG LINDSBORG 38.57N 97.67W
06/06/2007 MCPHERSON KS EMERGENCY MNGR
4 TO 5 INCH TREE BRANCHES BLOWN DOWN.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:29 AM CDT | High Wind Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.